Alert archive / South Dakota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 103, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 25, 2012, 8:55 PM MDT for Stanley County, South Dakota. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2012, 8:55 PM MDT (02:55 UTC)
- Expired
- Jun 25, 2012, 9:13 PM MDT
- In force
- 18 min
- Issued by
- NWS Aberdeen, SD
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Stanley County, SD
The radar
The Rapid City radar (KUDX), 163 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 2.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2797 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1624 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
046 WUUS53 KABR 260255 SVRABR SDC117-260345- /O.NEW.KABR.SV.W.0103.120626T0255Z-120626T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 855 PM MDT MON JUN 25 2012 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN STANLEY COUNTY IN CENTRAL SOUTH DAKOTA... * UNTIL 945 PM MDT * AT 848 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF OTTUMWA... OR 29 MILES NORTHEAST OF PHILIP...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HAYES AROUND 900 PM MDT... SANSARC AROUND 910 PM MDT... CHANTLER CREEK REC AREA AROUND 930 PM MDT... THIS WARNING INCLUDES HIGHWAY 14 BETWEEN MILE MARKERS 178 AND 219. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES PER HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION...SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! && LAT...LON 4472 10071 4432 10051 4418 10116 4449 10115 TIME...MOT...LOC 0253Z 231DEG 39KT 4437 10120 WIND...HAIL 60MPH <.75IN $$ HINTZ
1 follow-up statement
235 WWUS53 KABR 260313 SVSABR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 1013 PM CDT MON JUN 25 2012 SDC117-260323- /O.CAN.KABR.SV.W.0103.000000T0000Z-120626T0345Z/ STANLEY SD- 913 PM MDT MON JUN 25 2012 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN STANLEY COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4472 10071 4432 10051 4418 10116 4449 10115 TIME...MOT...LOC 0313Z 231DEG 39KT 4451 10096 $$ HINTZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:27 PM MDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 25, 6:27 PM MDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
727 PM CDT MON JUN 25 2012
.UPDATE...
UPDATED AVIATION DISCUSSION BELOW FOR 00Z TAFS.
&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
HIGH TEMPERATURES ON TUESDAY IS THE MAIN FORECAST CHALLENGE.
AS OF 19Z...A SHORT WAVE IS MOVING NORTHEASTWARD OVER CENTRAL
COLORADO AND SE WYOMING. CURRENT PROJECTION IS FOR THIS SHORT WAVE
WITH ONGOING CONVECTION TO TRACK INTO SW SOUTH DAKOTA THIS EVENING
BEFORE WEAKENING ONCE IT REACHES THIS CWA. WITH WARM TEMPS ALOFT
ALONG WITH DECENT AMOUNT OF CIN...CHANCES FOR MEASURABLE PCPN
LOOKS PRETTY SLIM.
VERY WARM TEMPERATURES WILL SPREAD OVER THE REGION ON TUESDAY WITH
TEMPS AT H7 REACHING THE UPPER TEENS CELSIUS. THIS WARM AIR COULD
EASILY PRODUCE SURFACE HIGHS IN THE 90S AND 100S. HOWEVER WITH
SOUTHEASTERLY FLOW IN THE LOWER LEVELS...THIS WARM AIR MAY NOT
FULLY MATERIALIZE. FOR THE PAST FEW DAYS THE GFS HAS BEEN
CONSISTENTLY ADVERTISING HIGHS BELOW 100 FOR TUESDAY WITH THE
LATEST GUIDANCE COOLER YET. THAT SAID...THE GFS HAS A COLD BIAS
BETWEEN 5 TO 8 DEGREES OVER THE PAST SEVERAL DAYS. FACTORING IN THIS
COLD BIAS PLUS A NUDGE TO THE WARMER NAM CONSENSUS RESULTS IN HIGHS
RANGING IN THE UPPER 90S TO 105 FOR LOCATIONS ALONG AND WEST OF
THE MISSOURI RIVER. BECAUSE OF THESE WARM TEMPERATURES...WILL
ISSUE A HEAT ADVISORY FOR TUESDAY AFTERNOON.
COLD FRONT MOVING ACROSS THE REGION ON WEDNESDAY...WILL PRODUCE
SLIGHTLY COOLER TEMPERATURES ALONG WITH LESS HUMID CONDITIONS.
THIS FRONT WILL LIKELY PASS THROUGH DRY DUE TO VERY WARM TEMPS ALOFT.
.LONG TERM...THURSDAY THROUGH MONDAY
CONUS UPPER PATTERN WILL REMAIN DOMINATED BY AN UPPER HIGH OVER
THE CENTER OF THE COUNTRY...ALLOWING FOR MAINLY ZONAL FLOW AS
UPPER TROF PASSES THROUGH CENTRAL CANADA. THIS PUTS THE REGION ON
THE SOUTH END OF ANY UPPER DYNAMICS...AND TO THE NORTHERN EXTREME
OF AN ELEVATED MIXED LAYER TO START THE FORECAST PERIOD OFF.
GUIDANCE HAS LATCHED ONTO A WEAK IMPULSE FRIDAY EVENING/SATURDAY
MORNING...WHICH WILL PROVIDE THE ONLY OPPORTUNITY FOR MEASURABLE
RAINFALL...OTHERWISE A BROAD UPPER RIDGE WILL BUILD OUT WEST AND
PUSH EAST THROUGH THE WEEKEND/START OF NEXT WEEK. THIS PUSHES
ANOTHER ANOMALOUSLY WARM ELEVATED MIXED LAYER INTO THE REGION.
WITH STEEP LAPSE RATES ALOFT ABOVE THE MIXED LAYER...CAN RULE OUT
A FEW ALTOCUMULUS SHOWERS/STORMS.
WITH DRY CONDITIONS...AND WARM AIR ALOFT...EXPECT TEMPERATURES TO
CONTINUE RUNNING ABOVE AVERAGE THROUGH THE PERIOD.
&&
.AVIATION...
00Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
VFR CONDS WILL PREVAIL THROUGH 06Z FOR ALL TERMINAL LOCATIONS. AFT
06Z SOME SCT-BKN MVFR CIGS ARE PSBLE FOR ALL TERMINAL
LOCATIONS...WITH SOME ISOLD -TSRA PSBL FOR THE KPIR AND KATY
TERMINALS AS UPPER WAVE MOVES THROUGH THE CENTRAL AND EASTERN PART
OF THE STATE. LOOK FOR AN INCREASE IN SE WINDS AS WELL AFT 12Z
TUESDAY AS SURFACE GRADIENT INCREASES.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...HEAT ADVISORY FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/
TUESDAY FOR BUFFALO-CAMPBELL-CORSON-DEWEY-HUGHES-JONES-
LYMAN-POTTER-STANLEY-SULLY-WALWORTH.
MN...NONE.
&&
UPDATE...HINTZ
SHORT TERM...SD
LONG TERM...CONNELLY
AVIATION...HINTZ
WEATHER.GOV/ABERDEENHazardous weather outlook, Jun 25, 3:20 AM MDT, 17 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 420 AM CDT MON JUN 25 2012 SDZ003-004-009-015-016-033>036-045-048-260930- CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE- JONES-LYMAN- 420 AM CDT MON JUN 25 2012 /320 AM MDT MON JUN 25 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TEMPERATURES WILL RISE ABOVE 100 DEGREES ACROSS CENTRAL AND WESTERN SOUTH DAKOTA...AND HEAT INDEX VALUES ARE LIKELY TO EXCEED 105 DEGREES. THIS WILL CREATE HAZARDOUS CONDITIONS FOR THOSE WORKING OR PLANNING OUTDOOR ACTIVITIES ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. MNZ039-046-SDZ005>008-010-011-017>023-037-051-260930- TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HAND-BUFFALO- 420 AM CDT MON JUN 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 9:27 PM MDT | Severe Thunderstorm Warning | ABR | Dewey, Stanley, Sully | 48 min |
| Jun 25, 10:22 PM MDT | Severe Thunderstorm Warning | ABR | Faulk, Hand, Hyde, Potter, Sully | 20 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.